DC's first vaping-associated death confirmed by health officials

( Photo by Tnarg/Pexels )

The DC Department of Health has confirmed the District's first vaping-associated death. 

Health officials are urging residents to refrain from using all e-cigarette and vaping products until further notice. 

Cannabis or THC vape-products that are purchased "off the street" may pose the greatest risk, according to health officials. 

Around 1,604 cases of e-cigarette or vaping product use associated lung injury, or EVALI, have been reported to the CDC from 49 states, D.C. and one U.S. terrority as of Oct. 22, a news release states. 

Health officials have released the top symptoms of vaping-associated lung injury. Read below:

  • Frequently reported symptoms include shortness of breath, cough, chest pain, nausea, diarrhea or vomiting
  • Many patients have reported initial symptoms such as unexplained weight loss, fatigue, abdominal pain, or fever
  • Severe cases have required admission to the hospital 
  • Some patients have reported that their symptoms developed over a few days, while others have reported that their symptoms developed over several weeks. A lung infection does not appear to be causing the symptoms.
  • No single product or chemical substance has been linked to all cases. Local, State and National Health agencies are actively investigating the outbreak.

Drug Take Back Day is being held on Oct. 26. Vaping devices and liquids will be accepted, along with unused and expired prescription medications at all Drug Take Back Locations. For locations nearest you, click here